Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS San Diego, CA

September 2, 2007Riverside County, San Diego County, California

NWS San Diego, CA issued this severe thunderstorm warning at Sep 2, 2007, 3:44 PM PDT for Riverside County, San Diego County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2007, 3:44 PM PDT (22:44 UTC)
Expired
Sep 2, 2007, 4:45 PM PDT
In force
61 min
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 73 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-432 J/kg
Mixed-layer LCL
1961 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSGX 022245
SVRSGX
CAC065-073-022345-
/O.NEW.KSGX.SV.W.0016.070902T2244Z-070902T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
344 PM PDT SUN SEP 2 2007

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF HEMET...
  CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...  THIS INCLUDES 
PALOMAR MOUNTAIN...

* UNTIL 445 PM PDT

* AT 339 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM VALLE VISTA TO 10 MILES SOUTH OF VALLE VISTA TO 6 MILES SOUTH
  OF PALOMAR MOUNTAIN...OR ALONG A LINE EXTENDING FROM 11 MILES
  NORTHEAST OF HEMET TO 11 MILES SOUTHEAST OF HEMET TO 17 MILES NORTH
  OF RAMONA. THESE STORMS WERE NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
OAK GROVE AND SAN JACINTO

LAT...LON 3388 11661 3299 11669 3301 11700 3366 11711
      3390 11693
TIME...MOT...LOC 2244Z 090DEG 3KT 3381 11683 3361 11689
          3328 11680

$$

SCV
2 follow-up statements
000 
WWUS56 KSGX 022310
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
408 PM PDT SUN SEP 2 2007

CAC065-073-022345-
/O.CON.KSGX.SV.W.0016.000000T0000Z-070902T2345Z/
SAN DIEGO CA-RIVERSIDE CA-
408 PM PDT SUN SEP 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR WEST CENTRAL RIVERSIDE AND CENTRAL SAN DIEGO COUNTIES...

AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VALLE VISTA TO SAGE TO LAKE HENSHAW...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF HEMET TO 10 MILES SOUTHEAST OF 
HEMET TO 17 MILES NORTH OF RAMONA. THESE STORMS WERE MOVING WEST AT 
5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PALOMAR MOUNTAIN...SAN JACINTO...AND AGUANGA.

LAT...LON 3388 11661 3299 11669 3301 11700 3366 11711
      3390 11693
TIME...MOT...LOC 2308Z 090DEG 3KT 3381 11685 3361 11691
          3328 11682

$$

SCV
000 
WWUS56 KSGX 022335
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
435 PM PDT SUN SEP 2 2007

CAC065-073-022345-
/O.EXP.KSGX.SV.W.0016.000000T0000Z-070902T2345Z/
SAN DIEGO CA-RIVERSIDE CA-
435 PM PDT SUN SEP 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RIVERSIDE AND
CENTRAL SAN DIEGO COUNTIES EXPIRES AT 445 PM PDT...

LAT...LON 3388 11661 3299 11669 3301 11700 3366 11711
      3390 11693
TIME...MOT...LOC 2335Z 090DEG 3KT 3381 11688 3361 11694
          3328 11685

$$

SCV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:00 PM PDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 2, 2:00 PM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SUN SEP 2 2007

.SYNOPSIS...
STRONG HIGH PRESSURE AND MONSOON MOISTURE WILL CONTINUE THE HOT
HUMID WEATHER THROUGH LABOR DAY. SCATTERED THUNDERSTORMS WILL
ACCOMPANY THE HEAT MAINLY IN THE MOUNTAINS AND DESERTS AND MAINLY
DURING THE AFTERNOONS AND EVENINGS THROUGH LABOR DAY. SOME STORMS
WILL DRIFT WEST OF THE MOUNTAINS. THE HIGH PRESSURE WEAKENS TUESDAY
TO START A COOLING AND DRYING TREND THROUGH THE MIDDLE PART OF THE
WEEK...BUT MORE MOISTURE WILL ARRIVE THURSDAY AND FRIDAY FOR ANOTHER
CHANCE OF SHOWERS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MUCH LIKE SATURDAY THE THUNDERSTORMS HAVE ERUPTED IN THE PENINSULAR
RANGE AND HAVE BEEN DRIFTING WESTWARD INTO THE VALLEYS. THE STORMS
ARE HEAVY ENOUGH TO CAUSE FLASH FLOODING. EXPECT THE ACTIVITY TO
DECREASE BY SUNSET IF NOT SOONER. THE MOISTURE AND THE HEAT WILL
CONTINUE ON THE HOLIDAY JUST LIKE TODAY...SO EXPECT ONE MORE DAY
JUST LIKE THE LAST FEW. THE UPPER HIGH BREAKS DOWN A LITTLE AS A
WEAK TROUGH OF LOW PRESSURE MOVES THROUGH THE INTERIOR WEST TO OUR
NORTH ON TUE AND WED. THE COOLING TREND WILL BE SOMEWHAT NOTICEABLE
ON TUE...BUT EVEN MORE ON WED. THE MARINE LAYER INFLUENCE WILL
RETURN PRODUCING SOME COASTAL CLOUDS...BUT NOT EXTENSIVE COVERAGE.
THE REMNANTS OF HURRICANE HENRIETTE ARE STILL PAINTING A FUZZY
PICTURE LATER THIS WEEK. AS IT IS CURRENTLY TRACKED BY MODELS...THE
UNORGANIZED LOW MOVES INTO THE REGION LATE THU AND FRI BRINGING WITH
IT DEEP AND COPIOUS MOISTURE THAT COULD MEAN SHOWERS FOR EVERYONE.
BUT THE DETAILS CHANGE WITH EACH MODEL RUN AND FROM MODEL TO
MODEL...AND SURE ENOUGH THE LATEST PROGS SHOW MOISTURE THAT IS MUCH
LESS COPIOUS. THE LOW AND/OR THE MOISTURE COULD TRACK ELSEWHERE AND
LEAVE US WITH NOTHING. NEXT WEEKEND ANOTHER WEAK TROUGH PATTERN IS
SHOWN TO DEVELOP ALONG THE WEST COAST WHICH MIGHT JUST BRING TEMPS
DOWN TO NORMAL FOR A CHANGE.

&&

.AVIATION...
021935..THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT AREAS AND HIGH
MAXIMUM TEMPERATURES WILL CONTINUE TO BE THE MAIN CONCERNS THROUGH
MONDAY.

THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THIS AFTERNOON OVER THE
MOUNTAINS AND NEAR BY VALLEY AND DESERT AREAS. THIS ACTIVITY SHOULD
END BY SUNSET BUT ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP
BEFORE NOON ON MONDAY OVER THE SAME AREAS. BASES SHOULD BE AROUND
FL080 WITH TOPS TO FL450 AT TIMES.

MAXIMUM TEMPERATURES FOR MONDAY AT KSAN AND KSNA SHOULD BE BETWEEN
28 AND 30 DEGREES C...NEAR 42 DEGREES C AT KONT AND BETWEEN 43 AND
45 DEGREES C AT KPSP AND KTRM.

THE MARINE LAYER REMAINS VERY SHALLOW...LESS THAN 500 FEET. MARINE
LAYER STRATUS/FOG IS NOT EXPECTED TO BE A PROBLEM AT THE COASTAL
AIRPORTS THROUGH MONDAY.  HORTON

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
     EVENING FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
     RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-
     SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
     EMPIRE-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-
     SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.

     EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 7 PM PDT THIS
     EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
     VALLEYS.

     EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM PDT MONDAY FOR ORANGE
     COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 2, 5:00 AM PDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT SUN SEP 2 2007

CAZ042-043-048-050-055>058-060>062-030100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
500 AM PDT SUN SEP 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHWEST CALIFORNIA.

STRONG HIGH PRESSURE ALOFT WILL CONTINUE VERY HOT DAYS INLAND
THROUGH LABOR DAY WITH SLOW COOLING TUESDAY. MOISTURE IN SOUTHEAST
FLOW ALOFT WILL CAUSE A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND
DESERTS...DECREASING TOWARD MID WEEK THEN INCREASING AGAIN THURSDAY
AND FRIDAY. A FEW STORMS WILL DRIFT WEST OF THE MOUNTAINS THROUGH
LABOR DAY.

.DAY ONE... TODAY AND TONIGHT

FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS AND INLAND VALLEYS
FROM LATE MORNING THROUGH EARLY EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS HIGH FOR THE MOUNTAINS AND NORTHERN
DESERTS. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE
THREAT OF FLASH FLOODING IS SIGNIFICANT.

THE FLASH FLOOD POTENTIAL IS MODERATE FOR THE SOUTHERN
DESERTS...INLAND VALLEYS AND SANTA ANA MOUNTAINS. THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

EXCESSIVE HEAT WARNING FROM LATE MORNING THROUGH EARLY EVENING FOR
THE INLAND VALLEYS AND INLAND ORANGE COUNTY. SEE LAXNPWSGX FOR
DETAILS.

HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE FLASH FLOOD POTENTIAL IS HIGH FOR THE MOUNTAINS AND NORTHERN
DESERTS MONDAY. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED
AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT.

THE FLASH FLOOD POTENTIAL IS MODERATE FOR THE SOUTHERN DESERTS AND
INLAND VALLEYS MONDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
ISOLATED FLASH FLOODING IS POSSIBLE.

EXCESSIVE HEAT WARNING FROM LATE MORNING THROUGH EARLY EVENING
MONDAY FOR THE INLAND VALLEYS AND INLAND ORANGE COUNTY. SEE
LAXNPWSGX FOR DETAILS.

HIGH RIP CURRENT RISK AT THE BEACHES FOR MONDAY. SEE LAXSRFSGX FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION MAY BE REQUESTED AGAIN SUNDAY. SPOTTERS
ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

MARTIN

In the hours before

Local storm report, Sep 2, 2:27 PM PDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
227 PM PDT SUN SEP 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     FLASH FLOOD      WRIGHTWOOD              34.36N 117.63W
09/02/2007                   SAN BERNARDINO     CA   TRAINED SPOTTER

            THUNDERSTORMS WITH VERY HEAVY SHOWERS AND FREQUENT
            LIGHTNING HAVE CAUSED FLOODING IN WRIGHTWOOD. TRUSH AND
            VICTORVILLE ROADS ARE WASHED OUT. TACTICAL DISASTER
            RESPONSE TAEM HAS BEEN ACTIVATED IN WRIGHTWOOD.

&&

NUELITO
Local storm report, Sep 2, 2:52 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
252 PM PDT SUN SEP 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     RAMONA                  33.04N 116.87W
09/02/2007                   SAN DIEGO          CA   LAW ENFORCEMENT

            POWER LINES ARE DOWN AND DEBRIS ON SR78 DUE TO HEAVY
            THUNDERSTORMS AND HIGH WINDS.

&&

NUELITO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:49 PM PDTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego25 hr
Sep 2, 3:17 AM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego40 hr
Sep 2, 12:26 PM PDTFlash Flood WarningSGXSan Bernardino64 min
Sep 2, 1:18 PM PDTFlash Flood WarningSGXSan Bernardino72 min
Sep 2, 1:49 PM PDTSevere Thunderstorm WarningSGXRiverside56 min
Sep 2, 2:17 PM PDTSevere Thunderstorm WarningSGXSan Diego28 min
Sep 2, 2:23 PM PDTFlash Flood WarningSGXSan Bernardino3 hr
Sep 2, 2:25 PM PDTSevere Thunderstorm WarningSGXOrange, Riverside45 min

Nearby

Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.